Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 4, NWS Elko, NV

May 19, 2006Lander County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at May 19, 2006, 4:40 PM PDT for Lander County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2006, 4:40 PM PDT (23:40 UTC)
Expired
May 19, 2006, 5:15 PM PDT
In force
35 min
Issued by
NWS Elko, NV
Area
Counties, with a storm outline in the text

County Lander County, NV

The radar

The Elko radar (KLRX), 52 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2006-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2006-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3031 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KLKN 192342
SVRLKN
NVC015-200015-
/O.NEW.KLKN.SV.W.0004.060519T2340Z-060520T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
440 PM PDT FRI MAY 19 2006

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA

* UNTIL 515 PM PDT

* AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER EAST CENTRAL LANDER        
  COUNTY...OR ABOUT 16 MILES SOUTHWEST OF CRESCENT VALLEY...AND 
  MOVING NORTH AT 15 MPH. THIS STORM WILL BE ALONG STATE ROAD 306 
  NEAR CRESCENT VALLEY THROUGH 515 PM PDT. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LANDER COUNTY AT 450 PM PDT
  RURAL NORTHEASTERN LANDER COUNTY AT 510 PM PDT

LAT...LON 4013 11690 4011 11661 4049 11661 4049 11689

$$

BF
2 follow-up statements
000 
WWUS55 KLKN 200000
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
459 PM PDT FRI MAY 19 2006

NVC015-200015-
/O.CON.KLKN.SV.W.0004.000000T0000Z-060520T0015Z/
LANDER NV-
459 PM PDT FRI MAY 19 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM PDT FOR EAST
CENTRAL LANDER COUNTY...

AT 455 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EAST CENTRAL LANDER 
COUNTY...OR ABOUT 12 MILES SOUTHWEST OF CRESCENT VALLEY. THIS STORM 
IS MOVING NORTH AT 15 MPH AND WILL REMAIN NEAR STATE ROAD 306 
THROUGH 515 PM PDT.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN LANDER COUNTY AT 520 PM PDT

LAT...LON 4013 11690 4011 11661 4049 11661 4049 11689

$$

BF
000 
WWUS55 KLKN 200014
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
513 PM PDT FRI MAY 19 2006

NVC015-200030-
/O.EXP.KLKN.SV.W.0004.000000T0000Z-060520T0015Z/
LANDER NV-
513 PM PDT FRI MAY 19 2006

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANDER COUNTY
EXPIRES AT 515 PM PDT...

THE THUNDERSTORM IN EAST CENTRAL LANDER COUNTY IS NO LONGER SEVERE. 
HOWEVER...GUSTS TO NEAR 50 MPH ARE STILL POSSIBLE THROUGH 530 PM 
PDT. 

LAT...LON 4013 11690 4011 11661 4049 11661 4049 11689

$$

BF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 1:54 PM PDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 19, 1:54 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
154 PM PDT FRI MAY 19 2006

.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY...WITH A
WEAK COLD FRONT TONIGHT...FOLLOWED BY A STRONGER COLD FRONT MONDAY.
TEMPERATURES WILL REMAIN SLIGHTLY ABOVE NORMAL OVER THE WEEKEND...
THEN COOLING OFF TO NEAR NORMAL FOR THE WORK WEEK.
&&

.SHORT TERM...WEAK COLD FRONT MOVES ACROSS EASTERN CWA WITH
ASSOCIATED EVENING THUNDERSTORMS EXPECTED. AIRMASS STABILIZES AFTER
FRONTAL PASSAGE OVERNIGHT. HOWEVER...UPPER LOW KEEPS SOUTHWEST FLOW
OVER ZONES SATURDAY THROUGH SUNDAY BEFORE SWINGING ACROSS THE CWA
MONDAY. WITH AREA UNDER MOIST UNSTABLE AIRMASS OVER THE WEEKEND...
WILL KEEP MENTION OF TSTMS IN FORECAST THROUGH THE PERIOD. STRONGER
COLD FRONT MOVES ACROSS SUNDAY NIGHT WITH HIGHER POPS ACROSS THE
BOARD. TSTMS LIMITED IN SOUTHERN ZONES OVER THE WEEKEND WITH WINDS
SHEARING APART TSTMS APART. HARMER

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY...EXTENDED MODELS BEGIN IN
GOOD AGREEMENT WITH REMAINS OF OLD UPPER LOW OFF SRN CA COAST
EXITING THE REGION AS OPEN TROUGH MONDAY EVENING...AS NEXT UPPER LOW
DIGS SOUTHWARD INTO THE EASTERN PAC JUST OFF THE PAC NW COAST. THAT
BRINGS CYCLONIC WEST TO SOUTHWEST FLOW OVER THE WESTERN STATES INTO
THURSDAY WITH EMBEDDED S/WVS MOVING ACROSS NRN NEVADA AS STORM
TRACK/UPPER JET MOVES NORTH OF AREA.  MODELS BRING A SPLITTING TYPE
S/WV INTO WEST COAST THURSDAY INTO FRIDAY WITH WEAK LOW IN SRN CA
AND MAIN STORM TRACK AND JET JUST NORTH OF THE GREAT BASIN. KEPT
SOME HIGHER POPS ACROSS FAR NORTH THROUGH MOST OF THE EXTENDED AS
THAT LOOKS LIKE BEST BET FOR ANY SHOWERS. DID INCLUDE SOME AFTERNOON
SHOWERS BOTH THURSDAY AND FRIDAY AFTERNOON IN NEG LI AND CONVERGENT
AREA IN EASTERN ELKO COUNTY INTO WHITE PINE COUNTY. IN GENERAL...THE
EXTENDED LOOKS LIKE TEMPERATURES WILL COOL TO NEAR OR JUST BELOW
NORMAL WITH ONLY A SLIGHT CHC OF SHOWERS MAINLY ACROSS THE NORTH.
MADE ONLY MINOR TWEAKS TO PREVIOUS TEMP FORECAST. RCS
&&

.AVIATION...SCATTERED THUNDERSTORMS AND RAIN SHOWERS EARLY THIS
EVENING WITH MAINLY VFR CONDITIONS BUT LOCAL MVFR IN THE SHOWERS AND
THUNDERSTORMS. SHOWERS AND THUNDERSTORM ACTIVITY WILL GENERALLY
DIMINISH AND BE CONFINED TO NORTHEAST NEVADA AFTER 10 PM. SHOWERS
AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP SATURDAY AFTERNOON WITH
ISOLATED CONDITIONS IN SOUTHERN AREAS AND SCATTERED IN THE NORTH. RCS
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR ALL RIVERS AND
STREAMS IN NORTHERN NEVADA...INCLUDING THE HUMBOLDT RIVER FROM WEST
OF BATTLE MOUNTAIN THRU WINNEMUCCA...THE MARYS RIVER...THE BRUNEAU
RIVER...LAMOILLE CREEK...AND THE JARBIDGE RIVER.

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.